Allerdyne Tablets

Allerdyne Tablets is a brand of medicine containing the active ingredient loratadine (antihistamine medicines).

Find out more about active ingredients.

Consumer medicine information (CMI) leaflet

Developed by the pharmaceutical company responsible for this medicine in Australia, according to TGA regulations.

ALLERDYNE

Loratadine 10mg Tablets


Consumer Medicine Information

What is in this leaflet

This leaflet answers some common questions about ALLERDYNE tablets.

It does not contain all of the available information. It does not take the place of talking to your doctor or pharmacist. All medicines have risks and benefits. If you have any concerns about taking this medicine, ask your doctor or pharmacist. Keep this leaflet with the medicine. You may need to read it again.

Back to top

What is ALLERDYNE used for

ALLERDYNE relieves symptoms associated with allergic rhinitis (hayfever), such as sneezing, runny or itchy nose, and burning or itchy eyes.

ALLERDYNEtablets may also be used to relieve symptoms associated with a skin condition called chronic urticaria (also called hives); these symptoms include itching, redness and lumps on the skin.

ALLERDYNE tablets can be used in adults and children 12 years of age and over.

ALLERDYNE tablets belong to a class of medicines known as antihistamines. Antihistamines help reduce allergic symptoms by preventing the effects of a substance called histamine. Histamine is produced by the body in response to foreign substances, which the body is allergic to.

Ask your doctor or pharmacist if you have any questions about ALLERDYNE tablets

There is no evidence that ALLERDYNE is addictive.

Back to top

Before you take ALLERDYNE

When you must not take it

Do not take ALLERDYNE tablets if you have an allergy to Loratadine, desloratadine or any antihistamines or any of the ingredients of ALLERDYNE tablets listed at the end of this leaflet. Some of the symptoms of an allergic reaction may include skin rash, difficulty in breathing or faintness.

Do not take ALLERDYNE tablets if you are pregnant or breastfeeding unless your doctor or pharmacist has discussed with you the risks and benefits involved.

Do not take ALLERDYNE tablets after the expiry date printed on the pack.

Do not take ALLERDYNE tablets if the packaging is torn or shows signs of tampering.

Before you start to take it

You must tell your doctor or pharmacist if you:

  • are allergic to any other medicines or any foods, dyes or preservatives
  • have liver disease or any other medical conditions.

Taking other medicines

Tell your doctor or pharmacist if you are taking any other medicines, including medicines that you buy without a prescription from a pharmacy, supermarket or health food shop.

Back to top

How to take ALLERDYNE

How much to take

Adults and children 12 years and over: One ALLERDYNE tablet once daily.

ALLERDYNE tablets can be stopped when you obtain relief from your symptoms and restarted if symptoms recur. Be sure to take ALLERDYNE tablets exactly as your doctor or pharmacist has told you to. If you do not follow their instructions, you may not get relief from your symptoms.

It does not matter if you take ALLERDYNE tablet before or after food.

How to take it

Take the tablet with a glass of water.

If you take too much (overdose)

ln case of overdose, immediately telephone your doctor, pharmacist or Poisons Information Centre (Ph: 13 11 26) for advice, or go to the Accident and Emergency Department at your nearest hospital, if you think that you or anyone else may have taken too much ALLERDYNE. Do this even if there are no signs of discomfort or poisoning. You may need urgent medical attention. Keep telephone numbers for these places handy.

Back to top

While you are taking ALLERDYNE

Things you must do

Tell all doctors, dentists and pharmacists who are treating you that you are taking ALLERDYNE tablets

Tell your doctor or pharmacist if you become pregnant while you are taking ALLERDYNE tablets.

Things you must not do

Do not give ALLERDYNE tablets to children less than 12 years old.

Do not give ALLERDYNE tablets to anyone else, even if his or her symptoms seem similar to yours.

Do not use it to treat any other complaints unless your doctor or pharmacist says to.

Things to be careful of

Make sure you know how you react to ALLERDYNE tablets before you drive a car or operate machinery.

ALLERDYNE is unlikely to make you drowsy. If you are drowsy, do not drive a car or work with machinery.

Stop taking ALLERDYNE tablets 48 hours before you have any skin tests. Antihistamines may interfere with the results of skin tests.

Back to top

Side effects

Tell your doctor or pharmacist as soon as possible if you do not feel well while you are using ALLERDYNE tablets.

ALLERDYNE helps most people with allergies, but it may have unwanted effects in a few people.

Like other medicines, ALLERDYNE tablets can cause some side effects. If they occur, they are most likely to be minor and temporary. However, some may be serious and need medical attention.

Ask your doctor or pharmacist any questions you may have.

The most commonly reported unwanted events were:

  • Headache
  • Sleepiness
  • Fatigue
  • Dry mouth

Rare instance of hair loss was also reported. Other unwanted effects may occur in some people taking ALLERDYNE tablets

Back to top

After taking ALLERDYNE

Storage

Keep your tablets in the blister pack in a dry place until it is time to take them.

Keep your tablets in a cool dry place where the temperature stays below 25°C.

Do not leave it in the car on hot days or on windowsills.

Keep it where children cannot reach it.

Disposal

If your doctor or pharmacist tells you to stop taking ALLERDYNE tablets or the medicine has passed the expiry date, ask your pharmacist what to do with any that are left over.

Back to top

Product description

ALLERDYNE tablets can be bought without a doctor's prescription.

ALLERDYNE tablets are available in pack sizes of 10, 30 and 50 tablets.

What it looks like

ALLERDYNE tablets are small white tablets with a breakline on one side and letter “L” embossed on the other.

Ingredients

ALLERDYNE tablets contain Loratadine 10mg as the active ingredient.

Allerdyne tablets also contain the following inactive ingredients:

  • Lactose
  • Starch maize
  • Magnesium stearate
  • Colloidal anhydrous silica
  • Croscarmellose sodium
  • Talc-purified

ALLERDYNE tablets do not contain sucrose or gluten.

Back to top

CMI provided by MIMS Australia, June 2013  

Related information - Allerdyne Tablets

Audience:
       

(Medicine)
22 Jan 2015 Information on medicines available in Australia containing loratadine, including our latest evidence-based information and resources for health professionals and consumers. The active ingredient is the chemical in a medicine that makes it work. Medicines that contain the same active ingredient can be available under more than one brand name. Brands include both active ingredients and inactive ingredients. You'll find information about brands of medicines that contain loratadine below, including their consumer medicine information (CMI) leaflets.
(Condition)
02 Nov 2012 Find reliable, independent information about allergic rash. You’ll find resources for consumers and health professionals about this health condition and any related treatments, medicines and medical tests.
(Condition)
02 Nov 2012 Find reliable, independent information about allergic inflammation of the nose. You’ll find resources for consumers and health professionals about this health condition and any related treatments, medicines and medical tests.allergic inflammation of the nose is also known as allergic rhinitis.